Florida, 2006

Damaging Wind in Florida, July 31, 2006

July 31, 2006 · NWS JAX · 1 event in 1 county or zone

A tree was blown down blocking a road on Claudia Drive. The tree was about 30 ft tall and the base was approximately 20 to 25 inches in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A tree was blown down blocking a road on Claudia Drive. The tree was about 30 ft tall and the base was approximately 20 to 25 inches in diameter. The time of the event was approximate and based on radar.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 31, 1:51 PM EST, 19 minutes earlier.

Area forecast discussion, Jul 31, 1:51 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
251 PM EDT MON JUL 31 2006

...HOT AND HUMID NEXT COUPLE OF DAYS WITH HEAT INDICES EXCEEDING 105
IN SOME LOCATIONS...

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
NICE SHORTWAVE EMBEDDED IN WSWLY FLOW HAS TRIGGERED LINE OF SHOWERS
AND TSTMS MOVING ACRS THE FORECAST AREA THIS AFTERNOON. GUSTY WINDS
UP TO 40 TO 45 MPH ARE ASSOCD WITH THIS LINE WHICH SHOULD MOVE
OFFSHORE BY MID/LATE AFTERNOON. SHOWER/TSTM ACTIVITY MAY RE-DEVELOP
WITH SECONDARY LINE FM THE WEST FOR ANOTHER ROUND EARLY THIS EVENING
THEN FADE AWAY BY MIDNIGHT.

WESTERLY FLOW WILL PERSIST ON TUESDAY...BUT WITH WEAKER SPEEDS AND
THIS WILL ALLOW FOR A BETTER ATLC AND GOMEX SBRZ INVLOLVEMENT FROM
BOTH COAST AND THIS WILL LEAD TO SCTD AFTERNOON TSTMS WITH BEST
COVERAGE ACRS INLD NE FL BETWEEN THE I-75 AND I-95 CORRIDORS. HIGHER
DEWPOINTS AT THE SURFACE ALONG WITH MAX TEMPS IN THE MID 90S WILL
PUSH HEAT INDICES INTO THE 103 TO 107 RANGE ACRS SERN GA AND IN THE
100 TO 105 RANGE ACRS NERN FL.

ON WEDNESDAY...EXPECT TO SEE A REPEAT PERFORMANCE OF THE HOT WEATHER
WITH HEAT INDICES ABOVE 105 IN SOME SERN GA LOCATIONS ONCE AGAIN.
MEAN LAYER FLOW WILL BECOME LIGHT AND VARIABLE LESS THAN 10 KNOTS
AND THIS WILL ALLOW FOR FULL SBRZ ACTION FROM BOTH COASTS MEETING
ACRS THE INTERIOR SECTIONS OF THE FORECAST AREA ONCE AGAIN WITH SCTD
AFTN/EVE POPS NEAR CLIMO VALUES OF 30-40%.

.LONG TERM...THURSDAY THROUGH MONDAY...
VERY WEAK MEAN LAYER FLOW WILL EXIST THU THROUGH SUN AND WITH
MODERATE AMOUNTS OF MOISTURE EXPECT VERY NORMAL DIURNAL PATTERN WITH
30-50% POPS AND SCTD TSTMS EACH AFTERNOON. MAX TEMPS WILL REMAIN
ABOVE NORMAL IN THE LOWER TO MID 90S AND HEAT INDICES WILL REMAIN IN
THE 100-105 RANGE EACH DAY. BY MONDAY THE MEAN LAYER FLOW WILL TURN
EASTERLY AHEAD OF APPROACHING TROPICAL WAVE AND DRIER AIR AHEAD OF
THE SYSTEM WILL DROP POPS DOWN INTO THE 10-30% RANGE AND BE MAINLY
BE PUSHED WELL INLAND AS WELL.

&&

.MARINE...STORMS WILL MOVE ACROSS THE WATERS EARLY THIS EVENING.
OFFSHORE FLOW WILL CONTINUE THIS WEEK WITH SFC RIDGE TO THE SOUTH.
WINDS WILL BECOME SE NEAR SHORE WITH SEABREEZE FORMATION EACH
AFTERNOON. SEAS WILL REMAIN IN 2 TO 4 FOOT RANGE. NO HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  96  73  97 /  20  30  30  40
SSI  77  93  77  93 /  20  20  10  20
JAX  73  94  75  95 /  30  30  20  30
SGJ  75  92  76  92 /  30  30  30  30
GNV  71  94  72  95 /  30  40  30  40
OCF  71  94  72  95 /  20  30  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...ZIBURA
Hazardous weather outlook, Jul 31, 3:59 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 AM EDT MON JUL 31 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
459 AM EDT MON JUL 31 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST...WITH
GREATEST COVERAGE EXPECTED THIS AFTERNOON ALONG AND SOUTH OF A LINE
FROM GAINESVILLE TO SAINT AUGUSTINE. LOCALIZED HEAVY RAINFALL AND
BRIEF GUSTY WINDS WILL ACCOMPANY THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH MOST OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

In the hours before

Special weather statement, Jul 31, 11:58 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1258 PM EDT MON JUL 31 2006

FLZ021-022-311730-
COLUMBIA-SUWANNEE-
1258 PM EDT MON JUL 31 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
COLUMBIA COUNTIES FOR STRONG WINDS VALID UNTIL 130 PM EDT...

AT 1258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF HOUSTON...OR 10 MILES
SOUTHEAST OF LIVE OAK...MOVING EAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELLBORN...HOUSTON...
WINFIELD...WATERTOWN...FIVE POINTS AND LAKE CITY THROUGH 130 PM EDT.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 31, 12:28 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
128 PM EDT MON JUL 31 2006

FLZ036-311800-
ALACHUA-
128 PM EDT MON JUL 31 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG WINDS VALID UNTIL 200 PM EDT...

AT 128 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF UNIVERSITY OF FLORIDA...
OR 11 MILES WEST OF GAINESVILLE...MOVING NORTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ALACHUA...UNIVERSITY OF
FLORIDA...GAINESVILLE AND GAINESVILLE AIRPORT THROUGH 200 PM EDT.
GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jul 31, 12:59 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EDT MON JUL 31 2006

FLZ031-036-311830-
ALACHUA-BRADFORD-
159 PM EDT MON JUL 31 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND
BRADFORD COUNTIES FOR STRONG WINDS VALID UNTIL 230 PM EDT...

AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST
OF STARKE TO NEWNANS LAKE...MOVING NORTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND ROCHELLE...GAINESVILLE
AIRPORT...WALDO...STARKE...NEWNANS LAKE...HAMPTON...GROVE PARK AND
ORANGE HEIGHTS THROUGH 230 PM EDT. GUSTY WINDS UP TO 50 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jul 31, 1:04 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT MON JUL 31 2006

FLZ023>025-032-GAZ164-311845-
BAKER-CHARLTON-CLAY-DUVAL-NASSAU-
204 PM EDT MON JUL 31 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...CLAY...
BAKER...DUVAL AND CHARLTON COUNTIES FOR STRONG WINDS VALID UNTIL 245
PM EDT...

AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES WEST OF
TAYLOR TO KINGSLEY...MOVING NORTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SANDERSON...KINGSLEY...
GLEN SAINT MARY...TAYLOR...MACCLENNY...MIDDLEBURG...MAXVILLE...PENNEY
FARMS...ASBURY LAKE AND LAKESIDE THROUGH 245 PM EDT. GUSTY WINDS OF
40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 31, 1:36 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 PM EDT MON JUL 31 2006

FLZ023>025-GAZ164-311915-
BAKER-CHARLTON-DUVAL-NASSAU-
236 PM EDT MON JUL 31 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...BAKER...
DUVAL AND CHARLTON COUNTIES FOR STRONG WINDS VALID UNTIL 315 PM
EDT...

AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 18 MILES WEST OF
ST. GEORGE TO 5 MILES SOUTHWEST OF JACKSONVILLE HEIGHTS...MOVING EAST
AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BALDWIN...JACKSONVILLE HEIGHTS...BRYCEVILLE...NORMANDY...ORTEGA...ST.
GEORGE...UNF...TALLYRAND...SAN MARCO AND RIVERSIDE THROUGH 315 PM
EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 31, 1:37 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT MON JUL 31 2006

FLZ032-033-037-311915-
CLAY-PUTNAM-ST. JOHNS-
237 PM EDT MON JUL 31 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS
AND PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 315 PM EDT...

AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST
OF LAKESIDE TO 8 MILES SOUTHWEST OF JOHNSON...MOVING EAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PUTNAM
HALL...MIDDLEBURG...LAKE GENEVA...LAKESIDE...BELLAIR...ASBURY LAKE...
DOCTORS INLET...PENNEY FARMS...JOHNSON AND ORANGE PARK THROUGH 315 PM
EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The Jacksonville radar (KJAX), 10 km away, was scanning. The volume nearest the first event began at 19:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
July 31, 2:10 PM EST
Where
Duval County, 6 mi SE of Jacksonville Intl Ap
Measured
50 kt (58 mph) estimated gust
Reported by
COOP STATION
Coordinates
30.433, -81.617

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517235.